Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: possible iodine deficiency
|melonmuffin - Sun Sep 23, 2007 8:11 pm||
Past diagnoses: N/A
Past surgeries: None
Family history: Father has hyperactive thyriod
Current Medications: 600mg Motrin
Symptoms: Extreme intollerance to cold, joint and bone pains, inability to gain weight (5'10" at 110lbs), I don't get hungry, tired, usually sleeping about 12 hours a day while still feeling tired when awake, was diagnosed with depression when I was in my early teen years; and again by the US Navy in 2005,
I'm not sure what the problem is but I'm wondering what could possibly be causing the intollerance to cold, joint and bone pains, and inability to gain weight. I am currently seeing a doctor, and going by my MRI, he said that I only have fluid on my knee and yet he didn't attempt to drain the fluid.
Physical theropy had little effect.
Thank you for your time.
|Dr. Chan Lowe - Sun Sep 23, 2007 11:20 pm||
Your symptoms could potentially be related to hypothyroidism (although this usually leads to weight gain not loss). Your post subject refers to iodine deficiency which can lead to hypothyroidism.
I would recommend you have your thyroid levels tested. It is a simple test and a fixable problem if hypothyroidism is present.
Depression can cause some of these symptoms also so if this is currently an issue, treating the depression may help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.